Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Caribou, ME

August 4, 2007Hancock County, Washington County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Aug 4, 2007, 4:38 PM EDT for Hancock County, Washington County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2007, 4:38 PM EDT (20:38 UTC)
Expired
Aug 4, 2007, 5:16 PM EDT
In force
38 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 042038
SVRCAR
MEC009-029-042145-
/O.NEW.KCAR.SV.W.0079.070804T2038Z-070804T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
438 PM EDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN SOUTHEAST MAINE...
  CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE...

* UNTIL 545 PM EDT...

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES WEST OF GRAND LAKE STREAM...OR ABOUT 23 MILES SOUTHEAST OF
  LINCOLN...AND MOVING EAST-SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND LAKE STREAM BY 510 PM EDT...
  PRINCETON BY 535 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4525 6808 4511 6826 4498 6735 4530 6735

$$

NOUHAN
1 follow-up statement
000 
WWUS51 KCAR 042116
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
513 PM EDT SAT AUG 4 2007

MEC009-029-042123-
/O.CAN.KCAR.SV.W.0079.000000T0000Z-070804T2145Z/
HANCOCK ME-WASHINGTON ME-
513 PM EDT SAT AUG 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON AND
NORTHEASTERN HANCOCK COUNTIES IS CANCELLED...

DOPPLER RADAR HAS INDICATED THAT THE STORM THAT PROMPTED THE WARNING
HAS WEAKENED WELL BELOW SEVERE THRESHOLDS...THEREFORE THE WARNING
HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4525 6808 4511 6826 4498 6735 4530 6735

$$

NOUHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:09 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 4, 3:09 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EDT SAT AUG 4 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH OF THE AREA ON TONIGHT. HIGH PRESSURE
WILL BUILD ACROSS THE STATE OVERNIGHT AND SUNDAY. THE HIGH WILL
SLIDE EAST ON MONDAY. LOW PRESSURE WILL APPROACH MONDAY NIGHT AND
MOVE THROUGH EARLY TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
WORKING ONGOING SEVERE THUNDERSTORM EVENT. EXPECT STORMS TO QUICKLY
DIMINISH WITH LOSS OF DAYTIME HEATING. PATCHY FOG POSSIBLE
LATE...ESPECIALLY IN AREAS THAT SAW RAINFALL TODAY. HIGH PRESSURE
TO DRY THINGS OUT OVERNIGHT WITH QUIET WEATHER ON SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL MOVE EAST OF THE REGION SUNDAY NIGHT AND MONDAY
MORNING. LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST
MONDAY AFTERNOON AND MOVE THROUGH NEW ENGLAND MONDAY NIGHT INTO
TUESDAY MORNING. WEAK RIDGING WILL ARRIVE TUESDAY AFTERNOON.

HAVE USED SREF GUIDANCE FOR POPS AND QPF...LATEST GFS WAS ALSO
IN LINE WITH SREF GUIDANCE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A
CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS
WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE TO RETURN
FOR LATE IN THE WEEK.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
CONVECTION TO DIMINISH EARLY WITH VFR CONDITION RETURNING. PATCHY
FOG POSSIBLE LATE...ESPECIALLY AT FVE...CAR...PQI...HUL WHERE
RAINFALL OCCURRED EARLIER THIS AFTERNOON. AT BHB AREA OF
STRATUS/FOG JUST OFFSHORE MAY MOVE IN EARLY THIS EVENING BEFORE
COLD FRONT PUSHES OFFSHORE. &&

.MARINE...
STAYED THE COURSE W/CONDITIONS REMAINING BLO SCA.

SHORT TERM: WIND GRIDS GENERATED WITH A NAM12 FOR FIRST 24 HRS AND
GRIDDED MOS AFTER THAT.

&&

.EQUIPMENT...
TECHNICIAN EN ROUTE TO 88D TO REPAIR WAVE GUIDE PROBLEM. SECOND
TECHNICIAN WORKING ON SPRINGFIELD NWR
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...LULOFS
SHORT TERM...LULOFS
LONG TERM...ALLEGRETTO
AVIATION...NORCROSS
MARINE...LULOFS
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
517 AM EDT SAT AUG 4 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-050930-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
517 AM EDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE
AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORT TO THE
NATIONAL WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Local storm report, Aug 4, 2:52 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

1245 PM     HAIL             5 SE FRENCHVILLE        47.23N 68.30W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.

1249 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1249 PM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
            CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.
            CARS IN LOT SUFFERED BROKEN WINDOWS AND SIGNIFICANT
            DENTS. CARS PARKED IN NORTHERN MAINE MEDICAL CENTER
            PARKING LOT SUFFERED SIMILAR DAMAGE AS WELL.

0105 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            ONE INCH SIZE HAIL.

0115 PM     HAIL             5 SE WASHBURN           46.74N 68.08W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.

0122 PM     HAIL             STOCKHOLM               47.04N 68.14W
08/04/2007  E0.50 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HALF INCH SIZED HAIL REPORTED.

0125 PM     HAIL             NEW SWEDEN              46.94N 68.12W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

0135 PM     HAIL             FORT FAIRFIELD          46.77N 67.83W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED.

&&

LA
Local storm report, Aug 4, 3:25 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

1245 PM     HAIL             5 SE FRENCHVILLE        47.23N 68.30W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.

1249 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1249 PM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
            CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.
            CARS IN LOT SUFFERED BROKEN WINDOWS AND SIGNIFICANT
            DENTS. CARS PARKED IN NORTHERN MAINE MEDICAL CENTER
            PARKING LOT SUFFERED SIMILAR DAMAGE AS WELL.

0105 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            ONE INCH SIZE HAIL.

0115 PM     HAIL             5 SE WASHBURN           46.74N 68.08W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.

0115 PM     HAIL             WINTERVILLE             46.97N 68.57W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            1 INCH SIZE HAIL. DAMAGE TO CAR REPORTED.

0122 PM     HAIL             STOCKHOLM               47.04N 68.14W
08/04/2007  E0.50 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HALF INCH SIZED HAIL REPORTED.

0125 PM     HAIL             NEW SWEDEN              46.94N 68.12W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

0135 PM     HAIL             FORT FAIRFIELD          46.77N 67.83W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED.

0245 PM     HAIL             SAINT FRANCIS           47.17N 68.89W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

&&

LA
Special weather statement, Aug 4, 3:34 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT SAT AUG 4 2007

MEZ011-032-042030-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
334 PM EDT SAT AUG 4 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND WASHINGTON
COUNTIES...

AT 326 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 6 MILES SOUTH OF LINCOLN. THE STORM WAS MOVING EAST AT 25
TO 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
    LINCOLN...            SPRINGFIELD...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A HALF INCH...
    LOCALIZED STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Local storm report, Aug 4, 4:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
413 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

1245 PM     HAIL             5 SE FRENCHVILLE        47.23N 68.30W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.

1249 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1249 PM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
            CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.
            CARS IN LOT SUFFERED BROKEN WINDOWS AND SIGNIFICANT
            DENTS. CARS PARKED IN NORTHERN MAINE MEDICAL CENTER
            PARKING LOT SUFFERED SIMILAR DAMAGE AS WELL.

0105 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            ONE INCH SIZE HAIL.

0115 PM     HAIL             5 SE WASHBURN           46.74N 68.08W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.

0115 PM     HAIL             WINTERVILLE             46.97N 68.57W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            1 INCH SIZE HAIL. DAMAGE TO CAR REPORTED.

0122 PM     HAIL             STOCKHOLM               47.04N 68.14W
08/04/2007  E0.50 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HALF INCH SIZED HAIL REPORTED.

0125 PM     HAIL             NEW SWEDEN              46.94N 68.12W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

0135 PM     HAIL             FORT FAIRFIELD          46.77N 67.83W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED.

0245 PM     HAIL             SAINT FRANCIS           47.17N 68.89W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

0344 PM     HAIL             CARIBOU                 46.86N 68.01W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            2 IN HAIL REPORTED N/NW OF CARIBOU.

0400 PM     HAIL             WOODLAND                46.89N 68.14W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

&&

LA
Special weather statement, Aug 4, 4:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
419 PM EDT SAT AUG 4 2007

MEZ011-016-017-032-042115-
CENTRAL PENOBSCOT-CENTRAL WASHINGTON-INTERIOR HANCOCK-NORTHERN
WASHINGTON-
419 PM EDT SAT AUG 4 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK...PENOBSCOT AND
WASHINGTON COUNTIES...

AT 412 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 23 MILES WEST OF GRAND LAKE STREAM. THE STORM WAS MOVING
EAST-SOUTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
    GRAND LAKE STREAM...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Aug 4, 4:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
425 PM EDT SAT AUG 4 2007

MEZ011-032-042130-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
425 PM EDT SAT AUG 4 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND WASHINGTON
COUNTIES...

AT 423 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 10 MILES SOUTHWEST OF DANFORTH. THE STORM WAS MOVING EAST
AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
    DANFORTH...           VANCEBORO...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO HALF INCH SIZE...
    LOCALIZED STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:05 PM EDTAreal Flood AdvisoryCARHancock, Penobscot, Washington3 hr
Aug 3, 9:38 PM EDTSevere Thunderstorm WarningCARWashington37 min
Aug 3, 10:15 PM EDTSevere Thunderstorm WarningCARWashington15 min
Aug 4, 12:28 AM EDTMarine Weather StatementCAR62 min
Aug 4, 12:41 AM EDTSpecial Marine WarningCAR34 min
Aug 4, 3:35 AM EDTMarine Weather StatementCAR55 min
Aug 4, 5:31 AM EDTSevere Thunderstorm WarningCARHancock, Washington29 min
Aug 4, 5:43 AM EDTMarine Weather StatementCAR62 min
Aug 4, 11:39 AM EDTSevere Thunderstorm WarningCARAroostook66 min
Aug 4, 12:36 PM EDTTornado WarningCARAroostook24 min
Aug 4, 1:18 PM EDTSevere Thunderstorm WarningCARAroostook57 min
Aug 4, 2:16 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot59 min
Aug 4, 2:43 PM EDTSevere Thunderstorm WarningCARAroostook62 min
Aug 4, 3:18 PM EDTSevere Thunderstorm WarningCARAroostook42 min
Aug 4, 3:43 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Aug 4, 4:17 PM EDTAreal Flood AdvisoryCARAroostook58 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.